HKUST Library Institutional Repository Banner

HKUST Institutional Repository >
Physics >
PHYS Journal/Magazine Articles >

Please use this identifier to cite or link to this item: http://hdl.handle.net/1783.1/2241
Title: Edge states in antiferromagnetic quantum spin chains
Authors: Ng, Tai-Kai
Keywords: Edge states
Antiferromagnetic quantum spin chains
Spin quantum
Spin chains
Issue Date: Jul-1994
Citation: Physical review. B, v. 50, iss. 1, July 1994, p. 555-558
Abstract: The structure of edge states in general finite antiferromagnetic quantum spin chains with arbitrary spin value S is discussed in this letter within the framework of non-linear-sigma-model (NLσM) plus topological θ-term. Based on a large-N theory of SU(N) quantum antiferromagnets and strong coupling expansion, we argue that edge states with fractionalized spin quantum number S' exist in all spin chains with S≥1, with S'=S/2 for integer spin chains and S'=(S-1/2)/2 for half-integer spin chains.
Rights: Physical Review, B © copyright (1994) American Physical Society. The Journal's web site is located at http://prb.aps.org
URI: http://hdl.handle.net/1783.1/2241
Appears in Collections:PHYS Journal/Magazine Articles

Files in This Item:

File Description SizeFormat
1_1edge.pdfpre-published version1074KbAdobe PDFView/Open

Find published version via OpenURL Link Resolver

All items in this Repository are protected by copyright, with all rights reserved.